Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

June 12, 2021Orange County, Florida

NWS Melbourne, FL issued this special weather statement at Jun 12, 2021, 3:42 PM EDT for Orange County, Florida. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2021, 3:42 PM EDT (19:42 UTC)
Expired
Jun 12, 2021, 4:15 PM EDT
In force
33 min
Issued by
NWS Melbourne, FL

County Orange County, FL

The radar

The Melbourne radar (KMLB), 71 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 4:01 PM EDTTSTM WND GST 401 N Lake Mary Jane, FLWEATHERFLOW STATION AT LAKE MARY JANE REPORTED A 40MPH/35KT WIND GUST FROM THE SW.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 641 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
641 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

291 
WWUS82 KMLB 121942
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
342 PM EDT Sat Jun 12 2021
 
FLZ045-053-122015-
Osceola FL-Orange FL-
342 PM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES UNTIL 415 PM EDT...

At 341 PM EDT, Doppler radar was tracking a strong thunderstorm over
Kissimmee, moving east at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Wedgefield and Buena Ventura Lakes. 

LAT...LON 2821 8153 2849 8150 2850 8108 2821 8103
TIME...MOT...LOC 1941Z 262DEG 23KT 2830 8139 

$$

KN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 12, 2:42 PM EDT, 1 hour earlier.

Area forecast discussion, Jun 12, 2:42 PM EDT, 1 hour before
Area Forecast Discussion
National Weather Service Melbourne FL
242 PM EDT Sat Jun 12 2021

.DISCUSSION...

Current-Tonight...Outflow boundaries pushing southward from
scattered to numerous storms over north Florida will be capable of
producing additional convection into northern Lake and Volusia
counties through late afternoon. Additional isolated to scattered
showers and storms will shift eastward across central Florida
along and ahead of the west coast sea breeze. The east coast sea
breeze has formed from the Cape southward and is beginning to move
slowly westward. This boundary will likely not make it very far
inland, stalling near to just west of I-95 as model guidance shows
low level offshore flow gradually strengthening through the
remainder of the afternoon. This will provide focus for late day
boundary collisions and greater potential for shower/storm
development (PoPs around 50 percent) toward the coast, especially
across Brevard County and the Treasure Coast.

A few stronger storms may result before this activity pushes
offshore through late afternoon/early evening, producing strong
wind gusts up to 40-50 mph, frequent lightning strikes, small
hail and locally heavy downpours. As this activity pushes off the
coast this evening, a lingering chance for showers and isolated
storms will remain across northern portions of central Florida as
deep moisture and trough axis aloft may lead to redeveloping
convection overnight. Lows will range from the low to mid 70s.

Modified Previous Discussion...

Sun-Mon...Weak troughing aloft over the southeast U.S. will slowly
push south across the FL peninsula during this period. This will
gradually allow for deeper moisture to overspread most of east
central FL, but it will be a gradual process, especially south of
Orlando. Increased moisture, surface heating, boundary collisions,
and energy aloft should permit for higher PoPs in the 50-70pct
range on Sunday and around 70pct on Monday for the afternoon and
early evening hours. A moderate steering flow aloft will aid in
keeping the majority of showers and storms on the eastern side of
the peninsula late day. Activity should taper off thru late
evening with some additional convection over the local coastal
waters overnight. Highs in the L-M90s on Sun and U80s to L90s on
Mon. Overnight lows generally in the 70s with conditions humid.

Tue-Sat...The aforementioned weak upper troughing slips into the
southern peninsula on Tue and Wed. The surface ridge axis over the
FL Straits early in the period will advance northward into the
central peninsula thru mid-week. The National Hurricane Center is
watching a trough of low pressure that is forecast to develop over
the Bay of Campech in the SW GOMEX. This feature could have tropical
implications and is expected to drift slowly northward thru late
week, but differences in medium range models exist in placement and
timing this far out. Higher PoPs continue (around 60pct) on Tue
and Wed, then due to uncertainty into late week (perhaps drier
air) will keep scattered showers and lightning storms in the
forecast until things become a bit clearer. Mainly afternoon and
evening activity will be the result of local sea breeze
interactions and diurnal effects. Highs will be in the U80s to
L90s with lows in the L-M70s.

&&

.AVIATION...Deep layer westerly flow will push isolated showers
and storms toward the east coast into late afternoon. The presence
of a quasi-stationary east coast breeze boundary along the
immediate east coast should be the primary focus for development
of additional showers and scattered storms late this afternoon
into evening. Terminals along the east coast have a period of TS
mentioned while reserving the possibility of later amendments for
sky and visibility reduction below VFR through nightfall based on
development of storms. Activity should be largely east of the
coast after 01Z. On Sunday, another round of rather early showers
and a few storms is indicated as early as mid-morning with an
increasingly favorable setup for scattered to numerous storms
developing by afternoon.

&&

.MARINE...

Tonight...Isolated to scattered offshore moving storms producing
gusty winds and occasional to frequent lightning strikes will be
the main hazard to boaters from late afternoon through this
evening. Small craft will also need to exercise caution if
venturing into the offshore waters of Volusia and Brevard counties
this evening as S/SW winds briefly increase up to 15-20 knots.
Otherwise, wind speeds will range around 10-15 knots as winds
continue to veer to the W/SW overnight, with seas 2-3 feet
nearshore and up to 3-4 feet offshore.

Sun-Wed...(Previous) Weak troughing over the region will keep an
offshore steering flow for afternoon/evening lightning storms
(some strong) across ECFL. Mariners should keep an eye to the sky
westward and seek safe harbor ahead of approaching storms. There
will remain a 10- 15 kt SW/W component of wind into mid-week, but
occasional 15-20 kt winds for a short time may be possible late
afternoon/evening on a couple of days. Seas generally 1-3 ft, but
could approach 4 ft well offshore Cape northward from time to
time. Winds and seas locally higher invof storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  91  72  88 /  30  70  50  70
MCO  74  92  74  90 /  20  60  40  70
MLB  74  93  74  91 /  30  60  30  70
VRB  73  93  72  91 /  40  50  30  70
LEE  76  89  74  87 /  30  70  50  70
SFB  76  91  74  90 /  20  70  50  70
ORL  76  92  76  91 /  20  60  40  70
FPR  72  93  72  91 /  40  50  30  70

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Weitlich/Watson/Pendergrast
Hazardous weather outlook, Jun 12, 11:16 AM EDT, 4 hours 26 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Melbourne FL
1116 AM EDT Sat Jun 12 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-122100-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1116 AM EDT Sat Jun 12 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered showers and thunderstorms will develop across east
central Florida this afternoon and move toward the east around 15
to 20 mph. Although most locations have the chance to see
thunderstorms this afternoon and evening, the greatest chance for
storms over the interior will be between 2 PM and 7 PM, and near
the east coast between 5 PM and 10 PM.

A few stronger storms will be capable of producing wind gusts up
to 40 to 50 mph, small hail, frequent cloud-to-ground lightning
and torrential downpours of 1 to 2 inches in a 60 to 90 minute
period, which may produce ponding or flooding of poorly drained
areas. Move indoors to safety at the first sign of threatening
skies, or if you hear thunder.

.RIP CURRENT IMPACT...
There will be a moderate risk for life-threatening rip currents
at area beaches today. While rip currents will be present all
day, the threat will be highest between around 12 noon and 7 PM
due to tidal effects. To reduce your chance of being caught in a
rip current, only swim within sight of a lifeguard. Never swim
alone.

.MARINE THUNDERSTORM GUST IMPACT...
Storms may produce wind gusts to around 35 knots on inland lakes,
as well as the intracoastal and nearshore Atlantic waters, with
this activity moving eastward around 15 to 20 mph and shifting
offshore the east coast between about 5 and 10 PM. Boaters should
watch for storms approaching from the west late this afternoon.

.WIND AND SEA IMPACT...
Small craft should exercise caution if venturing offshore Volusia
and Brevard counties this evening as winds briefly increase to 15
to 20 knots out of the south to southwest.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
Scattered to numerous lightning storms are forecast each afternoon
and early evening, with the activity shifting more toward the east
coast and increasing in coverage from Sunday into early next week.
A few stronger storms will be possible each day, with cloud to
ground lightning strikes, gusty winds and torrential downpours.
Offshore moving storms will also pose a threat for locally higher
winds and seas to mariners. A moderate risk of rip currents will
continue this weekend.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed this afternoon and tonight.

Fehling/Weitlich

In the hours before

Special weather statement, Jun 12, 3:36 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Melbourne FL
336 PM EDT Sat Jun 12 2021

FLZ047-053-054-122015-
Southern Brevard County FL-Osceola FL-Indian River FL-
336 PM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN INDIAN RIVER...
SOUTHWESTERN BREVARD AND SOUTHEASTERN OSCEOLA COUNTIES UNTIL 415 PM
EDT...

At 335 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake Marian, moving northeast at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Palm Bay, Lake Kissimmee, Lake Marian, Kenansville and Forever
Florida.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2773 8116 2775 8118 2776 8117 2782 8121
      2784 8123 2785 8125 2795 8132 2823 8090
      2785 8060
TIME...MOT...LOC 1935Z 241DEG 19KT 2789 8110

Watson
Special weather statement, Jun 12, 3:42 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
342 PM EDT Sat Jun 12 2021

FLZ045-053-122015-
Osceola FL-Orange FL-
342 PM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES UNTIL 415 PM EDT...

At 341 PM EDT, Doppler radar was tracking a strong thunderstorm over
Kissimmee, moving east at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Wedgefield and Buena Ventura Lakes.

LAT...LON 2821 8153 2849 8150 2850 8108 2821 8103
TIME...MOT...LOC 1941Z 262DEG 23KT 2830 8139

KN

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:05 PM EDTSpecial Weather StatementMLBOkeechobee40 min
Jun 11, 8:28 PM EDTSpecial Weather StatementMLBBrevard32 min
Jun 12, 3:36 PM EDTSpecial Weather StatementMLBOsceola39 min
Jun 12, 4:11 PM EDTSpecial Weather StatementMLBBrevard64 min
Jun 12, 4:15 PM EDTSpecial Marine WarningMLB60 min
Jun 12, 4:16 PM EDTSpecial Weather StatementMLBOrange29 min
Jun 12, 4:30 PM EDTSevere Thunderstorm WarningMLBBrevard30 min
Jun 12, 4:58 PM EDTSpecial Marine WarningMLB62 min
Jun 12, 5:16 PM EDTSpecial Weather StatementMLBBrevard29 min
Jun 12, 5:19 PM EDTSevere Thunderstorm WarningMLBBrevard26 min
Jun 12, 5:57 PM EDTSpecial Marine WarningMLB63 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.